COQ10 - any recommendations?

I have read a couple of comments online that the above helps with energy levels? Has anyone tried it? What do you think please? I am on T4/T3 combo but only on a low dose of T3 as my low ferritin wont let me take anymore. I have increased T4 from 75 to 100 to go with me 15mc T3 to see if this will help make me feel better until I can increase my ferritin. I cant take the high strength Iron tablets as they give me a lot of abdominal pain so I am back on the spatone for now. So anything that helps with energy levels sounds good to me but would be interested in peoples experiences with this product first. Huge thanks

7 Replies

  • Hopefully you are not on Statins. Cholesterol shares the same pathway as CoQ10 - so when on Statins the pathway for CoQ10 is also blocked. Every cell has mitochondria that are supercharged by CoQ10 - sparking off the energy for every cell in the body. Over 30 trillion at the last count :-) There are two types of CoQ10 so go for the more bio available one - sorry cannot remember the name at the moment..... Dr google will tell you I am sure !

  • Ubiquinol

  • Hi Queridalady, I am self-medicating with T3 that I bought on hols in July, I feel a million times better. My iron, both levels are totally down the toilet, as I am still a fully functioning female, and have always had a heavy period, even at 60, not menapausal, I had to do blood tests to prove it. One size does not fit all. I take only 1 x 210g tab ferrous fumerate daily, should be 3, but like most, can't tolerate anymore than that.

    I am on 125mcg T4 and take in 4 small doses overall 50mcg T3.

    Main question, have you had your Reverse T3 done, lots of things can make the T4, using the deiodionise 5 enzyme convert more T4 to RT3. Lots of reasons why, including low iron and high or low cortisol. I have high cortisol. Even though they had my blood results showing the low T3, they will not prescribe T3, thus why I bought my own supply, so you are very lucky in getting it.

    So to sum up, no matter whatever you take as a supplement for energy, if your T3 is not high enough, and does not enter the cells to release energy, then it really will make no difference to your energy levels, and would be a waste of time and money.

    Best thing, as your Doc seems a bit more helpful than here in Newcastle, he may well do all of your anti-body tests, saliva cortisol and RT3, also other things can be low as well, like selenium, I take 4 brazil nuts daily, best thing for that, also check your B6 and B12, dhea, zinc, chromium and iodine. He may suggest more, but these would be a starting point.

    I have gleaned all of this, from avid reading on the net, and it has helped me greatly, also the girls on this forum are brilliant supporters.

    Good luck


  • HI Veronica, thank you for your great advice. Yes my endo prescribed me T3 but sadly he isn't very knowledgable. He had no choice but to give it to me really because while my T4 was at the top of the range, my T3 was well below range. He reduced my T4 from 100 to 50 and gave me 20 T3. Loved the T3, made a huge difference but after about 6 weeks i started getting very tired and breathless when exercising so my GP put me up to 75T4 much to the disgust of my endo. To cut a long story short. I am on 75T4 and 15T3 and my results are as below

    TSH0.02 (0.27-4.2)

    T4: 10.8 (12 - 22) below range

    T3: 4.57 (3.1 - 6.8) bottom half of range.

    Does this look like pooling from Reverse T3? Im not sure?

    Anyway he has said that if he cannot get my TSH up (we know this won't happen) he will reduce my T4 further. I asked how he would do this without making me ill and and he said I would have to accept my symptoms!

    He doesn't believe in conversion issues. If more T4 isn't converting to T3 then its because my body doesn't need it and he doesn't believe in RT3 and won't test it. Eventually he has told me he will take the T3 off me....."don't get used to it`" he said. So I have bought plenty of my own just in case.

    B12 and ferritin are at bottom of range but I am doing well with supplementing B12 and this has increased quite a lot but not with ferritin. I can't take the tables you do as they give me really bad abdo pain. I take B complex, zinc, selenium and vita as well good probiotics and vitamin C

    I haven't gone for a saliva test as to be honest I don't really seem to have any adrenal symptoms. I think I will have to have some private blood done for Rt3 though just to see.

    I have had antibodies tested quite a few times and they are always negative, thank fully.

    I was hoping for an energy fix but I do see your point.

    Thanks again


  • HI Queridalady, yes your TSH is far too low, mine went down to 15, after taking the T3, but with my T3 up to 7.9, and feeling way better, I will keep on my dosages of 125mcg T4, and 50mcg of T3 in the 4 smaller doses.

    It is difficult, when your Doc won't work with you, and it is complicated. Even if you take more T3 and a higher dose of T4, are they going to check your bloods after a couple of weeks, more than likely not.

    Reverse T3 is important to find out the ratio between free T3 and RT3, but it is another difficult thing to treat, they usually cut out your T4 for a while, make you have very high doses of T3, but then that can cause other problems, and according to many sites, this does not keep the RT3 down, as there may be other problems causing it.

    Take Care Veronica

  • Thanks Veronica, its normal to have a TSH less than 1 one on T3, that doesn't worry me to be honest but my endo doesn't appear to be knowledgeable about it hence he wants me TSH to increase but he will make me ill in doing so. When on 100 T4 only my TSH was 0.2 but my FT3 was well below range so really the TSH is a rubbish indicator. I will be self medicating soon I am sure! :) thanks again

  • Hi, I started taking coq10 as I am on statins, due to type 2 diabetis, you cannot take them if you are already on a blood pressure tablet, as they lower the blood pressure due to repairing the nerve ends in the body. Statins can cause damage to the nerve ends. Taking the tablets does improve on energy, check on health span as there is different types going by your age. However if you are not on statins, it maybe that you need to look at vitamin B complex as this improves the energy level too.

You may also like...